Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 211, NWS Jacksonville, FL

August 25, 2001Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2001, 8:05 PM EDT for Columbia County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2001, 8:05 PM EDT (00:05 UTC)
Expired
Aug 25, 2001, 8:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Columbia County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS52 KJAX 260004
SVRJAX
FLC023-260045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 845 PM EDT

* AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 75 MPH LOCATED
  6 MILES EAST OF COLUMBIA...OR ABOUT 11 MILES SOUTH OF LAKE CITY...
  MOVING SOUTHWEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 845 PM EDT...
  COLUMBIA...
  OLENO STATE PARK...
  FORT WHITE AND ICHETUCKNEE SPRINGS STATE...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.


$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 8:00 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 25, 8:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SAT AUG 25 2001

THE LLVL NNE FLOW FIRED THE MOST STORMS THIS AFTN/EVNG OVER THE SWRN
COUNTIES WHERE THE SEA BREEZES COLLIDED. THE ATMOSPHERE OVER MARION
COUNTY HAS BEEN WORKED OVER AND LINGERING SHOWERS REMAIN ATTM SOUTH
OF OCALA. CURRENTLY A BAND OF LIGHTNING STORMS ALONG AN OUTFLOW
BOUNDARY IS STILL GOING STRONG BETWEEN LAKE CITY AND GNV. THESE TOO
WILL LOSE THEIR ENERGY WITH THE SUNSET. WILL UPDATE THE ZONES BEFORE
9 PM TO REMOVE THE EVENING PERIOD. IF ALL PRECIP HAS DISSIPATED BY
THEN...WILL DROP ALL POPS...OTHERWISE SAY ENDING BY MIDNIGHT.

MARINE...SEAS AT GRAYS REEF ARE DOMINATED BY 3 FT SWELLS. WINDS/SEAS
MATCH THE CURRENT PKG AND WILL MAKE NO CHANGES EXCEPT TO REFRESH THE
WORDING.

.JAX...
.GA...NONE.
.FL...NONE.

TRABERT

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.